Alert archive / Louisiana / Tornado Warnings in 2018
Tornado Warning 40, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Nov 1, 2018, 12:56 AM CDT for Avoyelles Parish, Louisiana. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 1, 2018, 12:56 AM CDT (05:56 UTC)
- Expired
- Nov 1, 2018, 1:30 AM CDT
- In force
- 34 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Avoyelles Parish, LA
The radar
The Ft Polk radar (KPOE), 95 km from the middle of the area, began a volume at 05:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 1, 1:13 AM CDT | TORNADO 1 | 4 Ene Marksville, LA | A TORNADO STARTED IN REMOTE AREAS EAST OF MARKSVILLE, AND MOVED ACROSSLAKE OPHELIA WILDLIFE REFUGE, WHERE NUMEROUS TREES WERE BLOWN DOWN OR SNAPPED. ATRUSSELLS LANDING, MANY TREES WERE BLOWN DOWN OR SNAPPED. ONE LANDED ON AN RV. THE TORNADO DISSIPATED NORTHEAS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 31, 8:14 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1529 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.2
The text
As transmitted.
213
WFUS54 KLCH 010556
TORLCH
LAC009-010630-
/O.NEW.KLCH.TO.W.0040.181101T0556Z-181101T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
1256 AM CDT THU NOV 1 2018
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Central Avoyelles Parish in central Louisiana...
* Until 130 AM CDT.
* At 1255 AM CDT, a severe thunderstorm capable of producing a
tornado was located near Bunkie, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Marksville, Moreauville, Bordelonville, Mansura and Hessmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3124 9195 3122 9194 3124 9193 3123 9193
3123 9192 3120 9187 3107 9183 3098 9221
3105 9223 3123 9198 3122 9198 3125 9195
TIME...MOT...LOC 0555Z 238DEG 41KT 3102 9220
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
TWH2 follow-up statements
480
WWUS54 KLCH 010609
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
109 AM CDT THU NOV 1 2018
LAC009-010630-
/O.CON.KLCH.TO.W.0040.000000T0000Z-181101T0630Z/
Avoyelles LA-
109 AM CDT THU NOV 1 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR CENTRAL
AVOYELLES PARISH...
At 108 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Mansura, or over Marksville, moving northeast at 50
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Marksville, Bordelonville and Mansura.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3105 9208 3108 9210 3125 9195 3124 9195
3122 9194 3124 9193 3123 9193 3123 9192
3120 9187 3109 9183
TIME...MOT...LOC 0608Z 241DEG 42KT 3109 9203
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
TWH293
WWUS54 KLCH 010615
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
115 AM CDT THU NOV 1 2018
LAC009-010630-
/O.CON.KLCH.TO.W.0040.000000T0000Z-181101T0630Z/
Avoyelles LA-
115 AM CDT THU NOV 1 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR CENTRAL
AVOYELLES PARISH...
At 115 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Brouillette, or near Bordelonville, moving northeast
at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Marksville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3110 9201 3114 9205 3125 9195 3124 9195
3122 9194 3124 9193 3123 9193 3123 9192
3120 9187 3113 9185
TIME...MOT...LOC 0615Z 231DEG 41KT 3115 9197
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
TWHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Nov 1, 12:26 AM CDT, 30 minutes earlier.
Area forecast discussion, Nov 1, 12:26 AM CDT, 30 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1226 AM CDT Thu Nov 1 2018
.AVIATION...A line of storms will continue to push through. Gusty
winds and lower vis is expected. Conditions will gradually improve
through the day Thursday.
&&
.PREV DISCUSSION... /issued 1116 PM CDT Wed Oct 31 2018/
UPDATE...
All products were updated for newly issued Tornado Watch #419,
issued for our remaining parishes in s-cntl LA, valid til
12z//07L. No other changes.
25
PREV DISCUSSION... /issued 956 PM CDT Wed Oct 31 2018/
UPDATE...
After coordination with SPC/HGX/SHV, have extended Tornado Watch
#416 for sern TX until 05z/midnight CDT as the squall line
continues to move through these zones. Although the airmass over
this region should be mostly worked over from earlier convection,
still not impossible to see a spinup or two, particularly over
Orange/Jefferson. Also reworked the zones to end severe threat
once the line passes through the night.
Update already issued.
25
UPDATE... Grids/zones/coastals updated for newly issued Tornado
Watch #418, valid for most of our LA zones til 09z/04L. The
parishes in lower Acadiana which were not included in this watch
will likely be included in a new watch expected to be issued later
this evening as the squall line continues ewd. No other changes
were made as our much anticipated svr event has been unfolding as
expected.
25
PREV DISCUSSION... /issued 656 PM CDT Wed Oct 31 2018/
AVIATION...
Frontal sys approaching from the northwest... storms are
developing out ahead of the front. IFR/MVFR conds xpcd this eve
into the overnight hours. Southerly winds to remain brisk ahead of
the front becmg nw and remaining brisk behind the front thru the
overnight hours.
PREV DISCUSSION... /issued 408 PM CDT Wed Oct 31 2018/
DISCUSSION...
Tornado watch 416 was just issued for the southeast Texas counties
effective until 10 PM this evening. WFO HGX has received two
reports of tornado touchdowns already this afternoon in the very
early stages of what will likely be a rough weather night across
the area.
The forecast philosophy remains largely unchanged. Synoptically,
an upper trough over western Texas this afternoon will progress
east overnight inducing the development of a surface low across
northeast Texas. This low will quickly eject northeast into
Arkansas swinging a frontal boundary through the area as it does
so early Thursday morning.
Current thinking on the evolution of this event is for discreet
cells to continue forming through mid evening, some of which will
likely become supercellular in nature. A special 19Z LCH RAOB
revealed a CAPE of 1400 J/KG along with decent low level
directional and speed shear (23 knots 0-1 km). An intensifying low
level jet will move across the region this evening further
enhancing supercell potential.
Meanwhile, a squall line is expected to develop across central
Texas before pushing through southeast Texas late tonight and
southwest Louisiana early Thursday morning. As the low level flow
turns more parallel with the squall line, a line of strong to
severe wind is likely to form along the leading edge of the squall
line. The 19Z RAOB also measured a PWAT of 1.82. Forecast
soundings indicate this will continue to climb to above 2 inches
by 06Z which will result in heavy rain potential and a low end
flash flood threat.
The front will push quickly through the area behind the squall
line advecting in significantly cooler, drier air by mid to late
Thursday morning. Seasonal, autumn like temperatures will prevail
Thursday afternoon through Saturday with precipitation chances
returning Sunday as the next frontal boundary approaches.
Jones
MARINE...
Strong and gusty winds will develop tonight as the pressure
gradient tightens ahead of a surface low and approaching cold
front. Gusts to near gale force are possible late tonight over the
Gulf waters beyond 20 nm. The front will cross the coastal waters
from late tonight into Thursday with numerous showers and
thunderstorms expected. Some of the thunderstorms could be severe.
Moderate north winds are expected in the wake of the front
Thursday night into Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 66 45 66 45 / 10 10 0 0
LCH 71 50 68 51 / 10 10 0 0
LFT 73 51 66 49 / 40 10 0 0
BPT 68 49 68 52 / 10 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 10 AM CDT this morning for GMZ455-472-
475.
Small Craft Exercise Caution from 10 AM CDT this morning through
late tonight for GMZ455-472-475.
Small Craft Advisory until 7 AM CDT this morning for GMZ450-452-
470.
Small Craft Exercise Caution from 7 AM CDT this morning through
late tonight for GMZ450-452-470.
Small Craft Exercise Caution until 1 AM CDT early this morning
for GMZ430-432.
Small Craft Exercise Caution until 7 AM CDT this morning for
GMZ435.
&&
AVIATION...05Hazardous weather outlook, Oct 31, 4:07 PM CDT, 8 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 407 PM CDT Wed Oct 31 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 012115- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 407 PM CDT Wed Oct 31 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...This Afternoon and Tonight There is an enhanced risk of severe thunderstorms today and tonight over the outlook area. Scattered showers and thunderstorms will be possible across the entire area by this afternoon. Coverage and intensity will increase late this afternoon into early evening across East Texas ahead of and along an approaching cold front. An organized band or bands of thunderstorms, preceded by individual thunderstorms, will progress eastward across the area overnight into early Thursday. Some of these thunderstorms are likely to become severe with damaging winds and tornadoes, possibly strong tornadoes, being the primary hazards. Large hail will also be possible. Locally heavy rainfall resulting in minor flooding of urban and low lying or poor drainage areas is also possible. Rainfall totals of 2 to 4 inches can be expected with local amounts of up to 6 inches possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorm activity may still be ongoing across parts of South Central Louisiana early Thursday morning. This activity will continue to pose the severe and locally heavy rainfall risks mentioned above until pushing east of the area by late morning. No hazardous weather is expected from Thursday afternoon through Saturday. Scattered to numerous showers and thunderstorms are expected to develop Sunday as the next frontal boundary approaches the area. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this afternoon through Thursday morning. Please report instances of severe weather or storm damage once it is safe to do so. GMZ430-432-435-450-452-455-470-472-475-012115- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 407 PM CDT Wed Oct 31 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...This Afternoon and Tonight Strong and gusty wind will continue to develop this evening and tonight as the pressure gradient tightens ahead of a surface low and cold front. Gusts to near gale force are possible late tonight over the Gulf waters beyond 20 nm. Exercise caution headlines and small craft advisories have been issued. The front will cross the coastal waters from late tonight into Thursday with numerous showers and thunderstorms expected this evening through Thursday morning. Some of the thunderstorms could be severe producing strong winds, hail or isolated waterspouts. Heavy rainfall reducing visibilities to around one mile or less and frequent cloud to water lightning can also be expected in some storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Widespread showers and thunderstorms may still be ongoing over the waters east of Intracoastal City early Thursday. This activity will continue to pose the severe risks mentioned above until pushing east of the area by midday. A moderate to strong offshore flow will develop behind the front and persist Thursday night into Friday. Winds will become onshore again by Saturday, and periodically increase through early next week as a couple of fronts approach the area. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this afternoon through Thursday morning. Please report instances of severe weather or storm damage once it is safe to do so.
In the hours before
Special weather statement, Oct 31, 7:57 PM CDT, 4 hours 59 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
757 PM CDT WED OCT 31 2018
TXZ201-215-216-261-262-010145-
Orange-Jefferson-Hardin-Southern Newton-Southern Jasper-
757 PM CDT WED OCT 31 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
JEFFERSON...SOUTHWESTERN NEWTON...SOUTHEASTERN HARDIN...ORANGE AND
SOUTHEASTERN JASPER COUNTIES...
At 756 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Evadale to near Weiss Bluff to near
Beaumont. Movement was east at 30 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Beaumont, Orange, Vidor, Silsbee, West Orange, Deweyville, Evadale,
Mauriceville, Pine Forest, Lakeview, Weiss Bluff, Gist, Hartburg,
Forest Heights and Devils Pocket.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Texas.
LAT...LON 3026 9419 3043 9417 3044 9370 3042 9372
3043 9372 3041 9373 3039 9376 3036 9375
3033 9376 3030 9374 3029 9371 3023 9371
3021 9372 3017 9370 3015 9371 3014 9369
3007 9375 3013 9425
TIME...MOT...LOC 0056Z 269DEG 27KT 3041 9404 3027 9405 3013 9414
TWHSpecial weather statement, Oct 31, 10:16 PM CDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1016 PM CDT WED OCT 31 2018
TXZ201-215-010400-
Jefferson TX-Hardin TX-
1016 PM CDT WED OCT 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON AND HARDIN
COUNTIES UNTIL 1100 PM CDT...
At 1013 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Caney Head to near Devers. Movement was
east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Beaumont, Lumberton, Silsbee, Kountze, Sour Lake, Nome, Saratoga,
Thicket, Bevil Oaks, China, Caney Head, Honey Island, Batson, Fannett
and Village Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until midnight CDT for southeastern
Texas.
LAT...LON 3049 9459 3049 9454 3051 9454 3052 9412
2987 9420 2988 9436 2989 9436 2989 9444
3011 9445 3011 9460 3031 9467
TIME...MOT...LOC 0313Z 270DEG 24KT 3052 9425 2996 9457
K. KuyperSpecial weather statement, Oct 31, 10:31 PM CDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1031 PM CDT WED OCT 31 2018
LAZ027-030-TXZ201-215-216-259>262-010415-
Beauregard LA-Vernon LA-Orange TX-Jefferson TX-Hardin TX-
Southern Newton TX-Northern Newton TX-Northern Jasper TX-
Southern Jasper TX-
1031 PM CDT WED OCT 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BEAUREGARD AND
SOUTHWESTERN VERNON PARISHES...JEFFERSON...NEWTON...EASTERN HARDIN...
ORANGE AND SOUTHEASTERN JASPER COUNTIES UNTIL 1115 PM CDT...
At 1030 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mayflower to 6 miles southwest of Call to
near Hamshire. Movement was east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Beaumont, Port Arthur, Nederland, Port Neches, Lumberton, Vidor,
Leesville, Silsbee, Newton, Kirbyville, Merryville, Evadale, Bon
Weir, Burkeville, Deweyville, Central Gardens, Call, Hamshire,
Mauriceville and Buna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until midnight CDT for southeastern
Texas. A Tornado Watch also remains in effect until 400 AM CDT for
southwestern and west central Louisiana.
LAT...LON 2989 9436 2989 9444 3053 9414 3053 9407
3058 9409 3064 9405 3067 9407 3116 9382
3115 9328 3040 9368 3039 9376 3033 9376
3030 9374 2966 9408 2956 9435
TIME...MOT...LOC 0330Z 284DEG 23KT 3108 9379 3055 9397 2992 9439
K. KuyperSpecial weather statement, Oct 31, 11:11 PM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1111 PM CDT WED OCT 31 2018
LAZ027-030-041-073-TXZ215-216-262-010500-
West Cameron LA-Calcasieu LA-Beauregard LA-Vernon LA-Orange TX-
Jefferson TX-Southern Newton TX-
1111 PM CDT WED OCT 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMERON...
BEAUREGARD...WESTERN CALCASIEU AND SOUTHERN VERNON PARISHES...
SOUTHEASTERN JEFFERSON...SOUTHERN NEWTON AND EASTERN ORANGE COUNTIES
UNTIL MIDNIGHT CDT...
At 1111 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Burr Ferry to near Bivens to Devils Pocket
to 6 miles northeast of High Island. Movement was east at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Lake Charles, Port Arthur, Sulphur, Orange, Groves, Port Neches,
Bridge City, Leesville, West Orange, Vinton, Rosepine, Singer,
Deweyville, Fort Polk, De Ridder, Sabine Pass, Johnsons Bayou, De
Quincy, Ragley and Starks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until midnight CDT for southeastern
Texas. A Tornado Watch also remains in effect until 400 AM CDT for
southwestern and west central Louisiana.
LAT...LON 3086 9346 3119 9333 3119 9289 2976 9352
2974 9375 2969 9384 2980 9391 2985 9379
2997 9376 3000 9379 2998 9383 2999 9386
2998 9384 2997 9384 2984 9395 2981 9393
2981 9395 2970 9385 2968 9400 2965 9413
TIME...MOT...LOC 0411Z 277DEG 18KT 3105 9340 3067 9356 3040 9377 2964
9435
K. KuyperSpecial weather statement, Oct 31, 11:47 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1147 PM CDT WED OCT 31 2018
LAZ027-028-030>032-041-042-073-074-010530-
West Cameron LA-Calcasieu LA-Jefferson Davis LA-Evangeline LA-
Allen LA-Beauregard LA-Vernon LA-Rapides LA-East Cameron LA-
1147 PM CDT WED OCT 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CAMERON...
SOUTHWESTERN RAPIDES...JEFFERSON DAVIS...EASTERN BEAUREGARD...WESTERN
EVANGELINE...EASTERN CALCASIEU...SOUTHEASTERN VERNON AND ALLEN
PARISHES UNTIL 1230 AM CDT...
At 1147 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lacamp to near Gillis to 7 miles west of
Johnsons Bayou. Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Lake Charles, Jennings, Oakdale, Cameron, Westlake, Welsh, Iowa,
Kinder, Basile, Oberlin, Glenmora, Elton, Elizabeth, Fenton, Reeves,
Hayes, Moss Bluff, Sugartown, Lacassine National Wildlife Refuge and
Hineston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 400 AM CDT for central,
southwestern and west central Louisiana.
LAT...LON 3119 9238 3048 9259 3048 9263 3044 9260
2970 9282 2979 9316 2980 9325 2978 9331
2979 9331 2982 9330 2978 9332 2980 9335
2978 9335 2978 9350 3120 9290
TIME...MOT...LOC 0447Z 266DEG 33KT 3110 9297 3043 9327 2979 9378
K. KuyperLocal storm report, Nov 1, 12:52 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1252 AM CDT THU NOV 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM TSTM WND DMG ALEXANDRIA 31.29N 92.46W
10/31/2018 RAPIDES LA EMERGENCY MNGR
RAPIDES 911 REPOTED SUSTAINED WINDS OF 65 MPH AT THEIR
OPERATIONS CENTER IN ALEXANDRIA.
&&
RMEGNIAThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 8:15 PM CDT | Tornado Warning | LCH | Beauregard | 26 min |
| Oct 31, 8:40 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu, Vernon | 65 min |
| Oct 31, 8:44 PM CDT | Tornado Warning | LCH | Beauregard | 31 min |
| Oct 31, 9:41 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Rapides, Vernon | 49 min |
| Oct 31, 9:43 PM CDT | Tornado Warning | LCH | Beauregard | 17 min |
| Oct 31, 10:28 PM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 62 min |
| Oct 31, 10:38 PM CDT | Tornado Warning | LCH | Rapides | 25 min |
| Oct 31, 11:08 PM CDT | Tornado Warning | LCH | Rapides | 37 min |
| Oct 31, 11:11 PM CDT | Special Weather Statement | LCH | Beauregard, Calcasieu, Vernon | 49 min |
| Oct 31, 11:29 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 27 min |
| Oct 31, 11:29 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 61 min |
| Oct 31, 11:36 PM CDT | Tornado Warning | LCH | Rapides | 24 min |
| Oct 31, 11:47 PM CDT | Special Weather Statement | LCH | Allen, Cameron, Jefferson Davis | 43 min |
| Oct 31, 11:48 PM CDT | Tornado Warning | LCH | Allen, Beauregard, Evangeline, Rapides, Vernon | 27 min |
| Oct 31, 11:56 PM CDT | Tornado Warning | LCH | Calcasieu | 34 min |
| Oct 31, 11:57 PM CDT | Tornado Warning | LCH | Calcasieu, Cameron | 48 min |
| Nov 1, 12:09 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Avoyelles, Evangeline, Rapides, Saint Landry, Vernon | 66 min |
| Nov 1, 12:14 AM CDT | Tornado Warning | LCH | Evangeline, Rapides | 31 min |
| Nov 1, 12:16 AM CDT | Special Marine Warning | LCH | 59 min | |
| Nov 1, 12:24 AM CDT | Tornado Warning | LCH | Avoyelles, Evangeline, Rapides | 24 min |
| Nov 1, 12:27 AM CDT | Tornado Warning | LCH | Calcasieu, Jefferson Davis | 22 min |
| Nov 1, 12:31 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 44 min |
| Nov 1, 12:31 AM CDT | Tornado Warning | LCH | Rapides | 15 min |
| Nov 1, 12:48 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Evangeline, Jefferson Davis, Saint Landry | 42 min |
| Nov 1, 12:59 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Rapides, Saint Landry | 61 min |
| Nov 1, 1:08 AM CDT | Severe Thunderstorm Warning | LCH | Cameron, Lafayette, Vermilion | 52 min |
| Nov 1, 1:22 AM CDT | Tornado Warning | LCH | Avoyelles | 12 min |
| Nov 1, 1:32 AM CDT | Special Weather Statement | LCH | Lafayette, Saint Landry | 43 min |
| Nov 1, 1:37 AM CDT | Special Marine Warning | LCH | 83 min | |
| Nov 1, 2:00 AM CDT | Special Weather Statement | LCH | Iberia, Lafayette, Saint Martin, Vermilion | 45 min |
| Nov 1, 2:49 AM CDT | Special Weather Statement | LCH | Iberia, Saint Martin, St. Mary | 56 min |
| Nov 1, 3:33 AM CDT | Severe Thunderstorm Warning | LCH | Saint Martin, St. Mary | 42 min |
| Nov 1, 3:36 AM CDT | Special Marine Warning | LCH | 54 min | |
| Nov 1, 4:20 AM CDT | Special Marine Warning | LCH | 85 min |
Nearby
Tornado Warnings in Louisiana, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.